Almost sure convergence to zero in stochastic growth models
This paper considers the resource constraint commonly used in stochastic one-sector growth models. Shocks are not required to be i.i.d. It is shown that any feasible path converges to zero exponentially fast almost surely under a certain condition. In the case of multiplicative shocks, the condition means that the shocks are sufficiently volatile. Convergence is faster the larger their volatility is, and the smaller the maximum average product of capital is.
|Date of creation:||Sep 2003|
|Date of revision:||May 2005|
|Contact details of provider:|| Postal: |
Phone: +81-(0)78 803 7036
Fax: +81-(0)78 803 7059
Web page: http://www.rieb.kobe-u.ac.jp/index-e.html
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Danthine, Jean-Pierre & Donaldson, John B, 1981. "Certainty Planning in an Uncertain World: A Reconsideration," Review of Economic Studies, Wiley Blackwell, vol. 48(3), pages 507-10, July.
- Nishimura, Kazuo & Rudnicki, Ryszard & Stachurski, John, 2006. "Stochastic optimal growth with nonconvexities," Journal of Mathematical Economics, Elsevier, vol. 42(1), pages 74-96, February.
- Edmond S. Phelps, 1961. "The Accumulation of Risky Capital: A Discrete-Time Sequential Utility Analysis," Cowles Foundation Discussion Papers 109, Cowles Foundation for Research in Economics, Yale University.
- Wang Yong, 1993. "Stationary Equilibria in an Overlapping Generations Economy with Stochastic Production," Journal of Economic Theory, Elsevier, vol. 61(2), pages 423-435, December.
- Brock, William A. & Mirman, Leonard J., 1972. "Optimal economic growth and uncertainty: The discounted case," Journal of Economic Theory, Elsevier, vol. 4(3), pages 479-513, June.
- Levhari, David & Srinivasan, T N, 1969. "Optimal Savings under Uncertainty," Review of Economic Studies, Wiley Blackwell, vol. 36(106), pages 153-63, April.
- Hopenhayn, Hugo A & Prescott, Edward C, 1992. "Stochastic Monotonicity and Stationary Distributions for Dynamic Economies," Econometrica, Econometric Society, vol. 60(6), pages 1387-406, November.
- Boylan, Edward S., 1979. "On the avoidance of extinction in one-sector growth models," Journal of Economic Theory, Elsevier, vol. 20(2), pages 276-279, April.
- de Hek, Paul & Roy, Santanu, 2001. "On Sustained Growth under Uncertainty," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 42(3), pages 801-13, August.
- Larry E. Jones & Rodolfo E. Manuelli & Henry E. Siu & Ennio Stacchetti, 2005. "Fluctuations in Convex Models of Endogenous Growth I: Growth Effects," Review of Economic Dynamics, Elsevier for the Society for Economic Dynamics, vol. 8(4), pages 780-804, October.
- Stachurski, J., 2001.
"Stochastic Optimal Growth with Unbounded Shock,"
Department of Economics - Working Papers Series
777, The University of Melbourne.
- Kelly, Morgan, 1992. "On endogenous growth with productivity shocks," Journal of Monetary Economics, Elsevier, vol. 30(1), pages 47-56, October.
When requesting a correction, please mention this item's handle: RePEc:kob:dpaper:170. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Office of Promoting Research Collaboration, Research Institute for Economics & Business Administration, Kobe University)
If references are entirely missing, you can add them using this form.